Alert archive / Missouri / River Flood Warnings in 2025
River Flood Warning 46, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 6, 2025, 2:05 PM CDT for Crawford County, Washington County, Missouri. It took effect at Jun 6, 2025, 4:10 PM CDT. It was in force for 19 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2025, 2:05 PM CDT (19:05 UTC)
- In effect from
- Jun 6, 2025, 4:10 PM CDT
- Expired
- Jun 7, 2025, 11:06 AM CDT
- In force
- 19 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 65 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Sullivan (SLLM7). The gauge peaked at 11.68 ft at Jun 7, 2025, 4:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 20 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
844
WGUS43 KLSX 061905
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
205 PM CDT Fri Jun 6 2025
...The National Weather Service in St Louis has issued a Flood
Warning for the following rivers in Missouri...
Meramec River near Sullivan.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.noaa.gov/wfo/lsx
&&
MOC055-221-080715-
/O.NEW.KLSX.FL.W.0046.250607T1424Z-250609T1600Z/
/SLLM7.1.ER.250607T1424Z.250608T0000Z.250608T1000Z.UU/
205 PM CDT Fri Jun 6 2025
...FLOOD WARNING IN EFFECT FROM SATURDAY MORNING TO MONDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River near Sullivan.
* WHEN...From Saturday morning to Monday morning.
* IMPACTS...At 11.5 feet, A small bridge in the back of Meramec
State Park park is flooded, cutting the park in two. If the river
continues to rise...park officials will evacuate the campgrounds
at this point.
* ADDITIONAL DETAILS...
- At 1:29 PM CDT Friday the stage was 9.3 feet.
- Forecast...The river is expected to rise above flood stage
late tomorrow morning to a crest of 11.5 feet tomorrow
evening. It will then fall below flood stage early Sunday
morning.
- Flood stage is 11.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Sat Sun Mon Tue Wed
Meramec River
Sullivan 11.0 9.3 10.8 10.8 8.1 6.7 6.0
&&
LAT...LON 3801 9122 3807 9126 3816 9116 3828 9110
3832 9097 3839 9091 3839 9082 3825 9092
3823 9105 3808 9111
$$
Elmore3 follow-up statements
444
WGUS83 KLSX 062021
FLSLSX
Flood Statement
National Weather Service St Louis MO
321 PM CDT Fri Jun 6 2025
...The Flood Warning is extended for the following rivers in
Missouri...
Meramec River near Sullivan.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.noaa.gov/wfo/lsx
&&
MOC055-221-080830-
/O.EXT.KLSX.FL.W.0046.250606T2110Z-250609T2308Z/
/SLLM7.1.ER.250606T2110Z.250607T1200Z.250608T1708Z.UU/
321 PM CDT Fri Jun 6 2025
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River near Sullivan.
* WHEN...Until Monday evening.
* IMPACTS...At 13.5 feet, Cave Road begins flooding at Onondaga Cave
State Park near this height.
* ADDITIONAL DETAILS...
- At 2:29 PM CDT Friday the stage was 10.1 feet.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 13.5 feet tomorrow morning.
It will then fall below flood stage early Sunday afternoon.
- Flood stage is 11.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Sat Sun Mon Tue Wed
Meramec River
Sullivan 11.0 10.1 13.5 11.6 8.7 7.1 6.3
&&
LAT...LON 3801 9122 3807 9126 3816 9116 3828 9110
3832 9097 3839 9091 3839 9082 3825 9092
3823 9105 3808 9111
$$
19282
WGUS83 KLSX 070158
FLSLSX
Flood Statement
National Weather Service St Louis MO
858 PM CDT Fri Jun 6 2025
...The Flood Warning continues for the following rivers in
Missouri...
Meramec River near Sullivan.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.noaa.gov/wfo/lsx
&&
MOC055-221-081400-
/O.EXT.KLSX.FL.W.0046.000000T0000Z-250609T0600Z/
/SLLM7.1.ER.250606T2115Z.250606T2314Z.250608T0000Z.UU/
858 PM CDT Fri Jun 6 2025
...FLOOD WARNING NOW IN EFFECT UNTIL LATE SUNDAY NIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Sullivan.
* WHEN...Until late Sunday night.
* IMPACTS...At 11.0 feet, Right Bank begins to overflow flooding
wooded areas.
* ADDITIONAL DETAILS...
- At 8:29 PM CDT Friday the stage was 11.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:29 PM CDT Friday was 11.3 feet.
- Forecast...The river is expected to fall below flood stage
tomorrow evening and continue falling to 5.2 feet Thursday
evening.
- Flood stage is 11.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Sun Mon Tue Wed Thu
Meramec River
Sullivan 11.0 11.2 10.1 8.2 6.8 6.0 5.5
&&
LAT...LON 3801 9122 3807 9126 3816 9116 3828 9110
3832 9097 3839 9091 3839 9082 3825 9092
3823 9105 3808 9111
$$
Pfahler267
WGUS83 KLSX 071606
FLSLSX
Flood Statement
National Weather Service St Louis MO
1106 AM CDT Sat Jun 7 2025
...The Flood Warning is cancelled for the following rivers in
Missouri...
Meramec River near Sullivan.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC055-221-071715-
/O.CAN.KLSX.FL.W.0046.000000T0000Z-250607T1606Z/
/SLLM7.1.ER.250606T2115Z.250607T0844Z.250607T1326Z.UU/
1106 AM CDT Sat Jun 7 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Meramec River near Sullivan.
* ADDITIONAL DETAILS...
- At 10:29 AM CDT Saturday the stage was 10.5 feet.
- Forecast...The river is expected to rise to a crest of 10.6
feet this afternoon.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Sun Mon Tue Wed Thu
Meramec River
Sullivan 11.0 10.5 8.9 7.1 6.4 5.9 5.5
&&
LAT...LON 3801 9122 3807 9126 3816 9116 3828 9110
3832 9097 3839 9091 3839 9082 3825 9092
3823 9105 3808 9111
$$
19What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 6, 12:27 PM CDT, 1 hour 38 minutes earlier. Its key messages:
- Showers and thunderstorms are likely (60-80%) late this morning and afternoon, mainly across parts of southeast Missouri and southwest Illinois. Some of these storms may be strong to severe, with damaging winds and a few weak tornadoes the main threats.
- Another round of showers and thunderstorms is likely (60-80%) on Saturday. Some of these storms also may be strong to severe, though there is a lot of uncertainty on how much instability (fuel) there will be available for thunderstorms.
Area forecast discussion, Jun 6, 12:27 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1227 PM CDT Fri Jun 6 2025 .KEY MESSAGES... - Showers and thunderstorms are likely (60-80%) late this morning and afternoon, mainly across parts of southeast Missouri and southwest Illinois. Some of these storms may be strong to severe, with damaging winds and a few weak tornadoes the main threats. - Another round of showers and thunderstorms is likely (60-80%) on Saturday. Some of these storms also may be strong to severe, though there is a lot of uncertainty on how much instability (fuel) there will be available for thunderstorms. && .SHORT TERM... (Through Late Saturday Afternoon) Issued at 347 AM CDT Fri Jun 6 2025 Scattered showers and thunderstorms have developed along a west- east axis across parts of southeast Missouri over the past couple of hours. This activity is on the nose of a 20-25 knot low-level jet where moisture convergence is maximized. Further west, there is a line or organized convection in far northern Oklahoma. This line is moving nearly due east. While this line of convection will stay south/southwest of the CWA, an MCV is expected to develop on the northeastern fringe of this activity. Flow at 700 hPa is southwesterly, which means this MCV should track toward southeast Missouri very late this morning. This feature should help lead to additional convective initiation downstream. How organized the convection will get by early afternoon is a question mark, due to uncertainty with how much instability there will be ahead of the approaching MCV. The latest HREF probabilities for at least 1000 J/kg of CAPE peak out at 40-60% in far southeast Missouri. The timing of the MCV also isn't ideal, coming through about 2-3 hours earlier than peak heating. That being said, if there are more breaks in the clouds and instability is higher, that would likely increase the severe threat across the area. The convective mode should be a mix of multicellular clusters and line segments. Damaging winds will be the primary threat, though isolated weak tornadoes are also possible. The 0-3km shear vector would be perpendicular to any segments oriented northwest to southeast, which some CAMs suggest may occur. The magnitude of the 0-3km shear vector however is only forecast to be around 25 to maybe 30 knots, or just under what is normally sufficient for the generation of mesovortices. The low-level environment does not appear overly favorable for tornadogenesis with weak 0-1km shear and helicity forecast. However, LCLs will be on the low side, and MCVs have been known to produce multiple weak/brief tornadoes in the past so this is definitely something to monitor for later today. The threat for any strong to severe convection should quickly wane by late afternoon into the early evening, as the MCV moves on into the lower Ohio Valley. Rising mid/upper level heights and subsidence should set in behind this feature, with rapidly decreasing chances of any shower or thunderstorm activity. Much of the rest of the night should be dry with a mostly cloudy sky and temperatures in the upper 50s to mid 60s. Another complex of thunderstorms is forecast overnight tonight into Saturday morning across northern Oklahoma and northern Arkansas. Another MCV may emanate out of this convection. The flow at 700 hPa though is more westerly, with very little if any meridional component. This suggests any influence from this MCV is more likely to be felt south of the CWA Saturday afternoon. However, there is another midlevel shortwave that will be moving out of the mid- Missouri Valley early Saturday afternoon. This feature is expected to develop widespread showers and thunderstorms ahead of it and move west to east across much of the region. Uncertainty with how much instability will be available again is a primary concern, with the HREF showing chances for at least 1000 J/kg of SBCAPE above 40% only in a small part of central and southeast Missouri. A large part of the limited CAPE is due to thick, low stratus that likely will be across the area. The best chances of this stratus lingering into the afternoon is across northeast and east-central Missouri as well as western Illinois. Deep-layer shear however will be stronger on Saturday than this afternoon, with midlevel flow more on the order of 50 knots ahead of the approaching shortwave trough. Therefore, while the severe threat Saturday is highly conditional, there may be more potential for widespread severe weather. This means that supercells would be possible if enough instability materializes. All severe hazards would be on the table, with the tornadic threat possibly enhanced near the track of a weak surface low. This is where low-level shear and helicity will be enhanced compared to the rest of the region. Where exactly this tracks is unknown, but most likely it will be from west to east roughly near the I-70 corridor. Saturday's temperatures also shed some uncertainty, with the NBM showing an interquartile range of 5-7 degrees for most locations. This is due in part to how thick and prevalent the low stratus will be along with the track of the surface low. Highs are most likely to range from the mid 70s to low 80s, but could be at least a few degrees higher or lower than forecast due to the uncertainties mentioned above. Gosselin && .LONG TERM... (Saturday Night through Thursday) Issued at 347 AM CDT Fri Jun 6 2025 (Saturday Night) Similar to tonight, mostly dry weather is forecast on Saturday night as chances of showers and thunderstorms rapidly decrease behind the departing midlevel shortwave trough. Behind this feature, there is some weak mid/upper level height rises (implying subsidence aloft) and increasing low-level cold/dry air advection. (Sunday) A strong mid/upper level trough is forecast to move southward across the US-Canadian border late Sunday, with a secondary cold front moving through the mid-Mississippi Valley. At least some convective development is expected along this cold front, though the coverage may be limited by weak surface convergence in our area along the front and the stronger mid/upper level forcing for ascent staying to our north. Unlike the previous 2 days, it does appear more likely that more instability will be available Sunday afternoon ahead of the front. The latest LREF probabilities for 1500+ J/kg of SBCAPE are in the 50-70% range. Given the anomalously strong northwesterly flow aloft, multicellular clusters as well as supercells may occur Sunday afternoon. Large hail may tend to be the primary threat due to steepening midlevel lapse rates and the potential for rotating updrafts. (Sunday Night - Thursday) A transition to a drier, quieter pattern looks to be in the offing for early/mid next week. Sunday's cold front is expected to penetrate well south of the area toward the Gulf Coast. Temperature anomalies on both the GEFS/EPS are expected to be in the -4 to -6C range, pretty respectable for mid June. Along with the dry weather, at least slightly below normal temperatures are forecast during this time period. Highs in the upper 70s to low 80s are forecast each afternoon, with lows dropping back into the 50s areawide. Gosselin && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1221 PM CDT Fri Jun 6 2025 Showers are moving through central Missouri and the St Louis metro this afternoon. Couldn't rule out a few rumbles of thunder, but confidence is too low to include that in any TAF at this time. Quincy should remain dry, but some minor visibility reductions have continued up there all morning. This may improve briefly before coming back down this evening. Biggest uncertainty is with ceilings and visibility overnight tonight. Areas of rain this afternoon are causing some IFR ceilings and are likely to leave some fairly extensive clouds in their wake even after the rain stops. But if clouds clear out, then it won't take much cooling at all to cause fog or very low ceilings to develop again as the near-surface is able to cool in a very moist low level environment. With this TAF issuance, we have more confidence in some clearing in central Missouri so fog was included there. However, clouds are more likely to linger in the St Louis area and prevent the overnight fog development. However, a lot of model guidance does show this fog development, and trends in cloud cover this evening will go a long way in helping gain some confidence on whether this will occur or not. Kimble && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 6, 3:52 AM CDT, 10 hours 13 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 352 AM CDT Fri Jun 6 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-070900- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 352 AM CDT Fri Jun 6 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Widespread thunderstorms are forecast late this morning through this afternoon. Some of these storms may be strong to severe with damaging winds and a few weak tornadoes possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are expected Saturday through Sunday night. Some of the storms Saturday afternoon may be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any wind damage or hail to the National Weather Service. Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:33 AM CDT | River Flood Warning | LSX | Reynolds | 27 hr |
Nearby
River Flood Warnings in Missouri, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.